Thunderstorm Wind, Upshur
- When
- August 1, 5:06 PM CST
- Where
- Upshur County, 0.72 mi N of Pritchett
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -95.019
Trees were blown down in the Pritchett community.
A weak cool front drifted south through East Texas, Southwest Arkansas, and extreme Northern Louisiana during the afternoon of August 1st, ahead of an upper level trough of low pressure that shifted east into the Four State Region. Large scale forcing along the front coupled with strong instability that developed in the moist air mass in place yielded scattered to numerous showers and…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak cool front drifted south through East Texas, Southwest Arkansas, and extreme Northern Louisiana during the afternoon of August 1st, ahead of an upper level trough of low pressure that shifted east into the Four State Region. Large scale forcing along the front coupled with strong instability that developed in the moist air mass in place yielded scattered to numerous showers and thunderstorms across East Texas and North Louisiana during the afternoon and evening, some of which became severe with locally heavy rainfall. Instances of damaging winds and localized flash flooding was observed across portions of East Texas, before the storms diminished during the evening with the loss of heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 1:10 PM CST, 3 hours 56 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Shreveport LA
210 PM CDT Fri Aug 1 2025
...New DISCUSSION, AVIATION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 109 PM CDT Fri Aug 1 2025
- We are still looking at the potential for slow moving deep
convection, capable of producing locally heavy rainfall through
the late evening, overnight and potentially into the early
part of Saturday morning over NE TX primarily.
- The cold front will continue to sink southward across AR into
more of NE TX and N LA this evening and overnight.
- High pressure will keep a refreshing NE wind flow over the
area through the weekend and into early next week.
&&
.DISCUSSION...
Issued at 109 PM CDT Fri Aug 1 2025
The afternoon temps continue to warm, but not everywhere. Super
low clouds and some light rain early today has low 80s over much
of SW AR. On the other hand, it is hotter now in Tyler at 95 over
72 than anytime lately. Compressional heating I would say over at
least Smith County and Rusk as well. Elsewhere, upper 80s and
lower 90s are widespread early this afternoon. The mini heat
advisory is about to go into effect over deep east TX and many of
our N LA Parishes. Monroe is getting an early start with 109 last
hour, but back down to 107 at 2pm with Ruston. Dew points there
are big issue with a very light N wind. Tyler HX is at 104 along
with Longview at 105, but the air is somewhat drier. Father south
some triple digit feel like numbers at showing up over much of E
TX. Both Shreveport and Natchitoches have been in check with added
clouds over the last couple of hours, but that could easily break
by late afternoon.
The KSHV 88D radar has been quiet since mid morning, but is
starting to ramp up with heating and isolated thunder over NE LA
for Jackson and Ouachita Parishes. Our 18Z sounding here in
Shreveport has a near 2 inch PWAT and light winds aloft. There is
a weak cap too, but it is way up over the middeck and just under
the cirrus. Pop-ups will continue through sunset, but what
convection that may continue late and overnight is the big
concern that still bears watching. The WPC day one ERO has been
expanded to include more of our NE TX counties and a sliver of
McCurtain.
The models generally all agree some nocturnal activity will
persist through the overnight. The slow movement is the X-factor
that may have need of an isolated Flood warning or advisories
overnight. So we will remain vigilant and standing by for what can
hold together this mid to late evening. The rest of the forecast
remains super nice for anytime in August, but especially day 1 or
2. We will be done with heat products later today with no
likelihood again until mid week as the intermountain west heat
ridge expands back over TX.
For now, the likewise slow moving cool and dry air mass will keep
our heights aloft over AR/LA low for the late summer season. And
while the tropics look to keep quiet cyclone wise, the higher
PWATS in the easterly wave activity will keep our old cold front
recycling a better than average chance for rain going into early
next week at least. And then as previously mentioned the next
cold front around the 10th or so now at 1025mb over the high
plains may well drop south and take over from the previous
boundary and continue to do more good for our empty drought
monitor into mid month. The CPC 8-14 day outlook keeps us leaning
warmer than average and mostly wetter too across the ArkLaTex.
/24/
&&
.AVIATION...
(18Z TAFS)
Issued at 109 PM CDT Fri Aug 1 2025
.AVIATION DISCUSSION...
Starting to see isolated convection early this afternoon across
portions of Southwest Arkansas and Deep East Texas. This convection
should continue to develop and could impact most any terminal across
our airspace through 03z this evening. Have therefore prevailed VCTS
at all terminals beginning at 20-21z this evening. Model time/height
cross sections support the possibility of MVFR ceilings near and
north of the I-20 Corridor late tonight just before sunrise and
continuing through the end of the 18z TAF period on Friday so did
add this mention as well. Otherwise outside of convection, look for
VFR conditions to prevail, at least until the predawn hours Friday
Morning.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 210 PM CDT Fri Aug 1 2025
Spotter activation may be needed this evening and overnight
tonight due to the threat of heavy rainfall and flooding,
mainly across much of Northeast Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 89 73 91 / 40 50 10 10
MLU 74 91 69 92 / 30 40 10 10
DEQ 70 88 64 89 / 40 20 0 0
TXK 73 90 68 92 / 50 30 0 0
ELD 70 88 64 89 / 20 20 10 0
TYR 73 88 71 92 / 60 60 10 10
GGG 73 87 70 91 / 60 60 10 10
LFK 74 90 73 93 / 50 70 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory until 6 PM CDT this evening for LAZ001>003-010>014-
017>022.
OK...None.
TX...Heat Advisory until 6 PM CDT this evening for TXZ152-153-165>167.
&&
DISCUSSION...24
AVIATION...13Special Weather Statement National Weather Service Shreveport LA 203 PM CDT Fri Aug 1 2025 LAZ013-019-011945- Winn LA-Jackson LA- 203 PM CDT Fri Aug 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND NORTH CENTRAL WINN PARISHES UNTIL 245 PM CDT... At 203 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Jonesboro, and is stationary. HAZARD...Wind gusts up to 50 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Chatham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3211 9270 3236 9267 3237 9237 3211 9242 TIME...MOT...LOC 1902Z ODEG 0KT 3223 9260 MAX HAIL SIZE...0.25 IN MAX WIND GUST...50 MPH 13
Special Weather Statement
National Weather Service Shreveport LA
248 PM CDT Fri Aug 1 2025
LAZ013-014-019-021-012030-
Winn LA-Ouachita LA-Jackson LA-Caldwell LA-
248 PM CDT Fri Aug 1 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT OUACHITA...SOUTHERN
JACKSON...NORTHWESTERN CALDWELL AND NORTHEASTERN WINN PARISHES UNTIL
330 PM CDT...
At 248 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Swartz to 8 miles south of
Jonesboro, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Winnfield, Jonesboro,
Brownsville-Bawcomville, Brownsville-Bawcom, Swartz, Richwood,
Chatham, Dodson, Calvin, Eros, Sikes, Vixen, Luna, Lapine,
Caderville, Fondale and Bosco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3216 9282 3219 9280 3266 9194 3266 9191
3261 9193 3252 9190 3249 9193 3245 9194
3240 9199 3228 9203 3228 9199 3226 9200
3225 9199 3223 9201 3223 9200 3185 9277
TIME...MOT...LOC 1947Z 4DEG 8KT 3255 9194 3240 9220 3212 9269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
13The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down in the Pritchett community.
A tree was blown down on FM 1647 near FM 852.
A tree was blown down on FM 3135 on the east side of Henderson.
A tree was blown down across CR 103.
High water covered Nolen Street in Kilgore.
Power lines were downed on CR 4115 and CR 4117.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284481, 1284483, 1284488, 1284487, 1284486, 1284489.